Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 2, 2018, 8:29 PM EST for Charlotte County, Pinellas County, Florida. It took effect at Mar 3, 2018, 11:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2018, 8:29 PM EST (01:29 UTC)
- In effect from
- Mar 3, 2018, 11:00 AM EST
- Expired
- Mar 3, 2018, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3010 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS82 KTBW 030129 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 829 PM EST Fri Mar 2 2018 ...Prolonged Period of Critical Fire Weather Conditions Expected Tomorrow... .With the recent passage of a cold front, northerly winds are filtering in a very dry airmass into West Central Florida. A long period of RH below 35% and high ERC values will combine to create critical fire conditions tomorrow afternoon through the evening hours in Pinellas and Charlotte counties. Winds will be gusty at times but sustained winds will remain below 15 mph. FLZ050-162-262-040100- /O.NEW.KTBW.FW.W.0001.180303T1600Z-180304T0100Z/ Pinellas-Coastal Charlotte-Inland Charlotte- 829 PM EST Fri Mar 2 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EST SATURDAY FOR LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EST Saturday. * AFFECTED AREA...Pinellas...Coastal Charlotte...Inland Charlotte. * WIND... North to northeast at 10 mph with gusts around 15 mph. * HUMIDITY... Duration of 10 hours at or below 35% with a minimum near 20%. * ERC... 37-38. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Norman
2 follow-up statements
696 WWUS82 KTBW 030827 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 327 AM EST Sat Mar 3 2018 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .With the recent passage of a cold front, northerly winds are pushing a very dry airmass into West Central and Southwest Florida. Several hours of relative humidity below 35 percent, along with high ERC values will combine to create critical fire conditions this afternoon through early evening in Pinellas and Charlotte counties. Winds will be gusty at times but sustained winds are expected to remain below 15 mph. FLZ050-162-262-040100- /O.CON.KTBW.FW.W.0001.180303T1600Z-180304T0100Z/ Pinellas-Coastal Charlotte-Inland Charlotte- 327 AM EST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING FOR LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EST Saturday. * AFFECTED AREA...Pinellas...Coastal Charlotte...Inland Charlotte. * WIND... North to northeast at 10 mph with gusts around 15 mph. * HUMIDITY... Duration of 8 or more hours at or below 35 percent with a minimum near 20 percent. * ERC... 37-38. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
098 WWUS82 KTBW 032215 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 515 PM EST Sat Mar 3 2018 ...PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON... .A very dry airmass will persist across West Central and Southwest Florida through Sunday. Several hours of relative humidity below 35 percent, along with high ERC values will combine to create critical fire conditions into early evening and again Sunday afternoon and early evening in Pinellas and Charlotte counties. Winds will be gusty at times...but sustained winds are expected to remain below 15 mph. FLZ050-162-262-050000- /O.NEW.KTBW.FW.W.0002.180304T1600Z-180305T0000Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-180304T0100Z/ Pinellas-Coastal Charlotte-Inland Charlotte- 515 PM EST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING FOR LOW HUMIDITY AND HIGH ERC VALUES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY FOR FOR LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM EST Sunday. * AFFECTED AREA...Pinellas...Coastal Charlotte...Inland Charlotte. * WIND... North to northeast at 10 mph with gusts around 15 mph. * HUMIDITY... Duration of 8 or more hours at or below 35 percent with a minimum near 20 percent. * ERC... 37-38. * IMPACTS... Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 6:36 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 2, 6:36 PM EST, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tampa Bay Ruskin FL
636 PM EST Fri Mar 2 2018
.UPDATE...
Frontal boundary continues to push through the peninsula
with much cooler and drier air filtering in behind it. Skies
will continue to clear over the next few hours with clear
skies expected overnight and into the day Saturday. The big
weather story for the evening will be the much cooler air as
it will finally feel more like it should in early March with
overnight lows dropping into the 40s and 50s across the
region. Current forecast is on track with no updates needed.
&&
.AVIATION...
VFR expected through the period with clear skies. Light
northerly winds expected through the period although may
become gusty at times during the afternoon hours Saturday.
&&
.MARINE...
High pressure building into the Gulf will tighten the gradient
enough overnight to create advisory conditions...a small craft
advisory will be in effect tonight for many of the zones. The
high pressure moves east through early next week with diminishing
and veering winds. A cold front approaches midweek.
&&
.Preliminary Point Temps/PoPs...
TPA 51 73 49 72 / 0 0 0 0
FMY 56 79 49 75 / 0 0 0 0
GIF 50 74 45 72 / 0 0 0 0
SRQ 54 74 49 72 / 0 0 0 0
BKV 43 74 42 72 / 0 0 0 0
SPG 57 73 55 72 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 10 PM this evening to 8 AM EST
Saturday for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...11/McKaughan
DECISION SUPPORT...69/CloseHazardous weather outlook, Mar 2, 4:44 AM EST, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 444 AM EST Fri Mar 2 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-022300- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 444 AM EST Fri Mar 2 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...MARINE IMPACTS... Early Saturday morning through Saturday afternoon, wind speeds will increase to around 20 knots and will create hazardous boating conditions for small craft operators. Winds will increase again to near 20 knots for Wednesday Night or Thursday behind the next cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Hubbard
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 5:15 PM EST | Red Flag Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 4 more | 26 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.